MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383346
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd saf-t-intima¿ iv catheter safety system that there was needle retraction failure and catheter broken during retraction.Foreign complaint the following information was provided by the initial reporter, translated from (b)(6) to english: after successful retention needle puncture, the needle core can not be successfully evacuated, the hose is broken during the removal of the needle core.Ask the nurse to loosen the needle core before the puncture.
 
Additional Manufacturer Narrative
Investigation summary: a device history review was conducted for lot number 7300729.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Additionally, during the evaluation of the submitted samples, bd investigators noted that the devices were semi-activated.However, by following the instructions for use, our investigators successfully activated the safety mechanism without the use of undue force.Also, a review of the manufacturing line found the necessary controls to be in place to prevent devices with a semi-activated safety mechanism form being loaded.Unfortunately, the root cause for this complaint could not be determined at the conclusion of our review.Based on investigation, sample showed the activated device, stylet bent and tubing damaged.Engineering team evaluated the sample and could activate the device exerting little force.Sample was tested per leakage at 20 psi of in and 8 psi of out.After of the test a leakage was found in the extension tubing just where stay the needle tip.We suspect that during the activation from device, the stylet was bent causing difficult retraction of the needle.Unfortunately, we could not confirm this failure mode to manufacturing process because something has happened during its use.Currently, there is a sampling plan in place lot by lot to look for this kind of damage and according to internal process rejects (qn¿s) database, no issues like this have been reported.Conclusion: based on the investigation conclusion the condition reported by the customer is confirmed.However the needle retraction and leakage could not be confirmed to manufacturing process.
 
Event or Problem Description
It was reported that during use of the bd saf-t-intima¿ iv catheter safety system that there was needle retraction failure and catheter broken during retraction.Foreign complaint the following information was provided by the initial reporter, translated from chinese to english: after successful retention needle puncture, the needle core can not be successfully evacuated, the hose is broken during the removal of the needle core.Ask the nurse to loosen the needle core before the puncture.

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key8896924
Report Number9610847-2019-00511
Device Sequence Number2361809
Product Code FOZ
UDI-Device Identifier30382903833468
UDI-Public30382903833468
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number383346
Device Lot Number7300729
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;